Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 164, NWS Charleston, WV

September 4, 2000Vinton County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Sep 4, 2000, 7:18 AM EDT for Vinton County, Ohio. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 4, 2000, 7:18 AM EDT (11:18 UTC)
Expired
Sep 4, 2000, 7:45 AM EDT
In force
27 min
Issued by
NWS Charleston, WV
Area
Whole counties

County Vinton County, OH

The radar

The Cincinnati radar (KILN), 116 km from the middle of the area, began a volume at 11:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2000-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 864 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2000-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
864 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1285 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 041119
SVRCRW
OHC163-041145-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
718 AM EDT MON SEP 4 2000

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VINTON COUNTY IN OHIO...

* UNTIL 745 AM EDT...

* AT 711 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM 12 MILES WEST OF MCARTHUR...MOVING EAST AT 40 MPH.
R
* SOME LOCATIONS IN THE WARNING AREA INCLUDE...LAKE HOPE STATE PARK.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 3:05 AM EDT, 4 hours 13 minutes earlier.

Area forecast discussion, Sep 4, 3:05 AM EDT, 4 hours 13 minutes before
WVZ005>011-013>020-024>040-046-047-OHZ066-067-075-076-083>087-
KYZ101>103-105-VAZ003-004-041530-

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
305 AM EDT MON SEP 04 2000

INDIANA MCC NOT VERY IMPRESSIVE AT THIS TIME AND RUNNING INTO DRY H85
THETA E FEED AND MEAN NORTHERLY FLOW.  THIS SHOULD KEEP WORST OF IT
TO THE WEST...WITH SOUTHWESTERN COUNTIES JUST GETTING CLIPPED FIRST
THING THIS MORNING.

OTHER THUNDERSTORMS FORMING ON NORTH SIDE OF THIS COMPLEX...THOSE IN
NORTHWEST OHIO ON OUTFLOW OF WEAKENING BOW IN EASTERN INDIANA.  6Z
MESO ANALYSIS ALSO COLD MAIN FRONT IN SOUTHEAST MICHIGAN WITH LOW ON
IT JUST NORTH OF DETROIT.  MESO LOW IDENTIFIED IN NORTHEAST INDIANA
WITH OUTFLOW BOUNDARY EXTENDING SOUTH...THEN ARCING SOUTHWEST FROM
IT.  SURFACE TROUGH ALONG SOUTH SHORE OF LAKE ERIE...BASICALLY BROAD
AREA OF LOW PRESSURE IN WARM SECTOR WITH VARIOUS BOUNDARIES.

WILL USE ANYTIME WORDING IN NORTHERN AND WESTERN ZONES AND LATER
TIMING FARTHER SOUTH AND EAST.  FRONT SHOULD JUST BE ENTERING
FORECAST AREA LATE TODAY.  PROBABLY STILL ACTIVITY AROUND SOUTHERN
AND EASTERN SECTIONS EARLY TONIGHT.

UNDERCUTTING BEHIND FRONT CHARACTERIZED BY HIGH RH IN THE LOW
LEVELS SO PLENTY OF SC TONIGHT AND CU TUESDAY.  THERE'S EVEN HINT
FOR SHOWER POSSIBILITY SOUTHERN MOUNTAINS TUESDAY.  MUCH DRIER AND
VERY COOL AIR THEN INFILTRATES UNDER COVER OF DARKNESS TUESDAY NIGHT
FOR SEASON'S FIRST TASTE OF AUTUMN.

NUMBERS LOOK LOW ON POPS SOME AREAS TODAY OTHERWISE MOSTLY MINOR
TWEAKING.

.RLX...
WV...NONE.
VA...NONE.
KY...NONE.
OH...NONE.

.END/TRM

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.